Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

Had unsafe sex before period, took ipill but is having delayed periods. Cause?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2305 Questions
sir i had unsafe sex with a girl.. actually i dont know wheather she is pregnent or not but m worried...she took a i-pill after 50 hour or two day...i did sex when arrival of menturation cycle was expected....i did sex on 26 aug she took i pill on 28 aug... expected menturation cycle date is 28, 29 .... but still she didnt get her mc is 3 of september.... sir please help me we r very much worried....
Posted Thu, 26 Sep 2013 in Pregnancy
Answered by Dr. Prasad 8 minutes later
Brief Answer:
Pregnancy is very unlikely...

Detailed Answer:

Is her period regular in the past?

If she has regular period, then unprotected sexual intercourse very close to expected days of period is very safe. Chances of pregnancy in this case are very unlikely. Now, as she used 'I-pill', that is known to delay her dates further.

If she has irregular period, then this delay is not new to her.

In both these circumstances, I consider the chance of pregnancy is close to zero. If both of you are very concerned, go ahead and get her urine tested using home pregnancy kit. I am very sure, that will show a negative report.

In short, I don't think she is pregnant. Wait for a few days more. She should start her period in a week's time.

Hope this helps. Let me know if you need clarifications.

Above answer was peer-reviewed by
Follow-up: Had unsafe sex before period, took ipill but is having delayed periods. Cause? 8 minutes later
sir she took i pill after two day thats why m worried and r u sure sir she is not pregnent ....n sir she had regular period periods in past having only two or three days variation...but the main thing i want to know is that why she is not having her mc..
uptill now her mc is delayed by about week
Answered by Dr. Prasad 1 hour later
Brief Answer:
In my opinion she is not pregnant.

Detailed Answer:

If she has had regular period, then pregnancy is highly unlikely. Couple of reasons why I say that is:
1. The days before the expected date of pregnancy are safe period where she is not fertile. Pregnancy is not expected during those days.
2. I-pill is significantly effective in preventing pregnancy when it is used within 72 hours after coitus.

If you are not convinced with these reasons, I would suggest home pregnancy test.

I-pill is known to delay period for a week or two. She can be started on medicine to induce period if her periods do not resume in couple of weeks time. She can visit a gynecologist who will prescribe her medicines to help her menstruate. Off course that will be after she is convinced that she is not pregnant.

Hope this helps. Write back for clarifications.

Above answer was peer-reviewed by
Follow-up: Had unsafe sex before period, took ipill but is having delayed periods. Cause? 6 hours later
sir i want to know how much time a fertilized egg takes to get attached to line of womb...and what is the probability that egg will be fertilized four or five day before starting of MC....
the main thing i m worried of is that what will happen if the fertilized egg has get attached to line of womb....but i m not sure if egg has attached to line of womb or not...can u suggest considering my above confusion that whether egg have fertilized or not n if it has fertilized then it has reached line of womb or not............plzzzz clearify me m really very worried of it
Answered by Dr. Prasad 13 hours later
Brief Answer:
Do not be worried....

Detailed Answer:

I guess you are reading about I-pill actions and time dependent effectiveness. So let me clarify your doubts.

To answer your first question, if egg (ovum) is fertilized, it takes about 4-5 days time to move into the body of uterus before implantation (attaching to the inside of womb). I-pill cannot prevent implantation process. It only prevents fertilization of ovum. Hence it should be taken within 3 days of unprotected sexual intercourse.

But in all cases, ovum is released mid cycle (between two period); precisely about 12-16 days before expected date of period. After it release, ovum remains viable for not more than 3-4 days. Therefore for all practical purpose, there is no viable ovum if the lady is due for her period. This is also the case with your partner.
In simple terms, it is unlikely that your partner had viable ovum to be fertilized in the first case. Even if there was (very, very less likely), i-pill use should be able to prevent fertilization. Therefore no pregnancy.

Hope it is clears your doubt.

Above answer was peer-reviewed by
Follow-up: Had unsafe sex before period, took ipill but is having delayed periods. Cause? 3 days later
Sir thanks for answering me and I got all what u were trying to make me understand....but plzz answer my last question..... Sir what would happen if she is pregnant... What should I do to destroy her pregnancy ....does she need abortion or use of medicine will destroy her pregnancy...and I want to inform u that her periods have still not arrived....thinking all this queries I m very much tensed and scared too.... Please help me please
Answered by Dr. Prasad 8 hours later
Brief Answer:
Medical termination of pregnancy can be performed.

Detailed Answer:

I-pill can delay her cycles. As I said in my first reply, most women report of this problem than withdrawal bleed. Besides that, period delay is also seen due to numerous other causes.

I can understand your concern. In this circumstance, the ideal approach is to perform home pregnancy test. That should put all your fears to rest. And if under any circumstance the test comes positive, abortion pill is available at her gynecologist clinic to terminate pregnancy.

Hope this helps. Write back for clarification.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor